MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER
Model Number 0046180
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that few of the patients had hospital acquired pressure injury over the past few weeks to month and they wanted to check if these items had a change when they were being manufactured.Medical intervention was unknown.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be due to "improper design of tip shape (too sharp or not smoothly molded)".It was unknown whether the device had met specifications.The dhr review could not be performed without a lot number.The instructions for use were found adequate and states the following: "warnings 1.Use with caution in patients with a history of head trauma, facial trauma, esophageal diseases and patients with potential for vomiting.2.Do not force nasogastric tube during insertions; damage to the nasal passage and mucosa and bleeding may occur.3.Measure insertion length carefully- excessive insertion length of tube into the stomach may lead to coiling and/or formation of tube-knot.4.Lubricate the tube generously with water soluble lubricant prior to insertion.Do not use petroleum-based products as they may be harmful to the respiratory tract.5.Refl ux of gastric contents into the blue vent lumen indicates that the suction lumen is obstructed or suction is too low.Routinely check for refl ux in the blue vent lumen and clear as per applicable directions.Failure to clear the obstruction or clear prevent® filter may cause gas and fluid buildup in stomach, aspiration of gastric contents, aspiration pneumonia and other complications.6.Do not inject fl uid through the prevent® filter as this may result in blockage and leakage of fi lter.7.Monitor patient for nasal erosion, sinusitis, esophagitis, esophagotracheal fi stula, gastric erosion and pulmonary & oral infections.Statlock® nasogastric stabilization device: avoid contact with alcohol or acetone; both can weaken bonding of components and statlock® stabilization device pad adherence.Instructions for nasogastric tube insertion 1.Explain the procedure to the patient.2.Carefully measure to fi nd desired length of the tube using the nasogastric tube as a measurement aid.To determine the insertion length: measure the tube from the tip of the nose to the earlobe and from the earlobe to the tip of the xiphoid process.Mark the length of the tube to be passed with a small piece of tape.3.Check the patient¿s nostrils for patency; select the nostril with best patency.4.Lubricate the full length of tube to be inserted.5.Insert the tube through the nose aiming down and back.When the tube hits the pharynx, if patient is able, have him or her flex his/her head forward and swallow.Advance the tube as the patient swallows.If resistance is met, rotating the tube may facilitate placement.6.Continue to advance the tube until the marked position on the tube is reached.Do not advance beyond the marked length as coiling and or knotting of the tube in the stomach may occur.7.Confi rm tube placement per hospital policy.The tube has a radiopaque stripe facilitating x-ray confi rmation.If proper placement of tube within the stomach cannot be confi rmed, remove the tube gently and start the procedure again.8.Secure with a securement device or tape per hospital protocol.9.Ensure 5-in-1 adapter or lopez valve is snugly inserted into suction lumen to prevent suction loss.10.Keep blue vent lumen above the level of the patient¿s stomach to prevent refl ux of stomach fluids into the blue lumen.11.Do not clamp air vent port while suction is being applied." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER
Common Device Name
NASOGASTRIC SUMP TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16894362
Report Number1018233-2023-03260
Device Sequence Number6174091
Product Code FEG
UDI-Device Identifier00801741052347
UDI-Public(01)00801741052347
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K960176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0046180
Device Catalogue Number0046180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown